CSN Login
Members Online: 8

Chemo and metallic tongue effect..

BusterBrown's picture
BusterBrown
Posts: 221
Joined: Mar 2005

Folks, I've recently completed my 5th round of chemo and my tongue is taking a beating!!! Nothing is tasting right...and I understand that this problem could go on after chemo for at least a year, is that true? I'm sure that some of you have experienced this same problem, I would be greatful for any help/tips/advice on this matter...cuz I like to eat...
Thanks,
BusterBrown

MJay's picture
MJay
Posts: 132
Joined: Aug 2004

I had the same problem with my tongue and that was after one round of chemo. I was devasted when peanut butter tasted yucky.

Fortunately for me it didn't last that long... maybe a week (I had three weeks between treatments). I only made it through two treatments when the side effects were too much for me. The bad tasting tongue was the least of all of them.

Good luck!

MJay

rejoyous
Posts: 259
Joined: Nov 2004

Yeah, I had that, too. I just finished my six months and my tongue is much better, but still kind of funky. I don't have any advice except I wouldn't get too wound up over how long it might last. Everyone is different and I found that my symptoms varied quite a bit from treatment to treatment. I'm curious to hear if anyone found any helpful tricks for this, though.

offutt9's picture
offutt9
Posts: 90
Joined: Jan 2004

Hello!! My name is Barbara. I had 5 months of chemo for primary liver cancer and at least 2 months extra for metalic tongue syndrome. It also affected my smell. During chemo, while talking to all the other chemo patients,(at least 10-12 every visit) and not all the same people, every one said to mix a little vinegar in with your food and you could actually taste the food. I tried it, and it worked on some foods...... Go figure... I hate vinegar..

steved
Posts: 836
Joined: Apr 2004

Had a simialr thing fromt hte 5FU which subsided quickly after #i stopped chemo. Not sure if that is what is causing yours as otehr regimes affect thte tongue and taste in different ways- 5FU does it by causing an oral mucositis so the tongue gets inflammed.
Steve

Kanort's picture
Kanort
Posts: 1275
Joined: Jan 2004

Hi Buster,

I had the metallic taste in my mouth after each chemo round. However, it did not last. Hopefully, this will resolve for you soon.

Take care,

Kay

kangatoo's picture
kangatoo
Posts: 2115
Joined: Feb 2004

Hiya Buster. I did 6 months 5fu/leucovorin and the metallic taste I likened to chewing on a piece of lead. It was with me most of the time but especially during the week immed. following the chemo. I found that drinking "flat" ginger ale helped(open the bottle and let the fizz escape). Also I sucked on crystalized ginger sweets..that helped too.
cheers, kanga n Jen

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network